Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 123, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 13, 2008, 9:53 PM EDT for Boone County, Kanawha County, Lincoln County, West Virginia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 9:53 PM EDT (01:53 UTC)
- Expired
- Jun 13, 2008, 10:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Kanawha County, WV, Lincoln County, WV
The radar
The Charleston,WV radar (KRLX), 15 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:54 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 13, 7:54 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 754 PM EDT FRI JUN 13 2008 .SYNOPSIS... HEAT AND HUMIDITY CLIMB TODAY WITH HIGH PRESSURE TO THE EAST. A COLD FRONT PROVIDES SHOWERS AND THUNDERSTORMS TONIGHT INTO SATURDAY. HIGH PRESSURE ON SUNDAY...WITH ANOTHER COLD FRONT EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... A COUPLE SHOWERS FORMED NORTH OF CLARKSBURG AND PARKERSBURG THIS MORNING AND MOVED NORTHEASTWARD. LATEST MODEL AND SOUNDING GUIDANCE POINTING TOWARD ANOTHER DIURNAL CONVECTION EVENT OVER THE MOUNTAINS THIS AFTERNOON INTO EARLY EVENING. THE STORMS SHOULD DRIFT NORTHWARD AND MAY AFFECT HUNTINGTON TO CHARLESTON TO CLARKSBURG CORRIDOR BY EVENING. WITH PW/S AROUND 1.5...SO ANOTHER ROUND OF HEAVY DOWNPOURS LIKELY. FOR TONIGHT...GRADUALLY RAMP UP THE POPS FROM MID NIGHT ON AS THE FRONT EDGES CLOSER AND WITH A VERY MOIST ATMOSPHERE...PWATS AROUND 1.7 TO 1.8 OVERNIGHT...LIKE THE NAM IDEA OF HIGHER POPS IN ADVANCE OF THE FRONT BUT WITH THAT HEAVY MOISTURE LADEN ENVIRONMENT...AND THE TIMING OF THE FRONTS ARRIVAL...NOT EXPECTING THE DEVELOPING CONVECTION TO BE SEVERE. FOR TEMPERATURES HAVE PLAYED MILDER THAN THE GUIDANCE...BASED ON CLOUDS AND TONIGHTS CURRENT LOWS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... FRONT SHOULD BE MOVING THROUGH THE MOUNTAINS AT THE START OF THE PERIOD AND MOVES QUICKLY E...TAKING ITS PRECIPITATION WITH IT. AFTER WEAK HIGH PRESSURE MOVES ACROSS SUN...A NEW COLD FRONT ARRIVES MON WITH CHANCE FOR PRECIPITATION. MODELS DISAGREE ON STRENGTH OF FRONT AND ASSOCIATED UPPER LEVEL SHORT WAVE TROUGH. NAM12 IS WEAKEST ON BOTH WHILE GFS IS STRONGEST...NOT TO MENTION OVERDONE ON THE QPF. EUROPEAN MODELS ARE IN BETWEEN BUT TEND TO SHARPEN THE TROUGH WITH TIME MON NT AS WE GET BEYOND THE TEMPORAL SCOPE OF THE NAM12. INITIAL SURFACE FRONT SHOULD MOVE QUICKLY THROUGH MON EVE...LEAVING THE AREA PRECIPITATION-FREE BY DAWN TUE. FOR THE NUMBERS...OVERNIGHT LOWS WERE FAIRLY WELL CONVERGED AND IN DECENT AGREEMENT WITH THE ONGOING FORECAST SO LITTLE CHANGE NEEDED THERE. DID LOWER LOWS MON NT GIVEN THE SPEED OF THE FRONT AND THE NEW MEX NUMBERS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... WENT BASICALLY WITH HPC WITH PNA PATTERN IN EFFECT THE ENTIRE WEEK. HIGH LATITUDE BLOCKING SETS UP...RESULTING IN THE PATTERN CHANGE TO MUCH COOLER WEATHER COMPARED WITH THIS WEEK. QUESTION IS WHETHER THIS WILL BE COOL...DRY...CLEAN CANADIAN AIR VERSUS NOT-SO-DRY AIR WITH UPPER LEVEL SHORT WAVE TROUGHS AND ATTENDANT COOL POOLS MOVING THROUGH AT THE RATE OF ALMOST ONE A DAY. THIS ALL DEPENDS UPON THE AMPLITUDE OF THE PNA PATTERN WHICH HPC TOOK THE MIDDLE ROAD ON FOR NOW. ACCEPTED HPC CHANCE POPS...MAINLY DIURNAL...SO ADDED THE CHANCE FOR LATE DAY THUNDERSTORMS ESPECIALLY GIVEN WE ARE NEARING THE SUMMER SOLSTICE.. GENERALLY WENT WITH HPC TEMPS...WITH A FEW ADJUSTMENTS...MAINLY TO ADD OR ENHANCE LAPSE RATE EFFECT. BELOW NORMAL VALUES STILL EXPECTED...SOME 5 TO 10 DEGREES LOWER THAN CLIMO. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... CONVECTION WILL BE OFF AND ON THROUGH THE EVENING AND OVERNIGHT AS A FRONTAL SYSTEM MOVES IN FROM THE WEST. WITH THIS ACTIVITY...THERE IS ALMOST A DUAL THREAT OCCURRING OF BOTH MIST OVERNIGHT AND FOG AT EKN ALONG WITH TSRA AND CB. WILL BE ABLE TO NARROW THESE THREATS DOWN AS EVENT TIMES GET CLOSER. WILL NEED TO WATCH TO SEPARATE LINES OF CONVECTION OFF TO THE WEST IN THE NEXT FEW HOURS. UPON FRONTAL PASSAGE SATURDAY...ONLY LOW LEVEL MOISTURE WILL REMAIN...AND COULD SEE SOME FLAT LOW LEVEL CUMULUS DEVELOPING. AVIATION OUTLOOK /AFTER 00Z SUNDAY/...NO WIDESPREAD SIGNIFICANT WEATHER THROUGH WEDNESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JKF/TRM NEAR TERM...JKF SHORT TERM...TRM LONG TERM...TRM AVIATION...26
Hazardous weather outlook, Jun 13, 2:45 PM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 245 PM EDT FRI JUN 13 2008 KYZ101>103-OHZ066-067-075-076-083>087-141845- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH- 245 PM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT. STRONG GUSTY WINDS ARE MORE LIKELY THAN LARGE HAIL. LOCAIZLED DOWNPOURS ARE ALSO POSSIBLE OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-141845- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 245 PM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 13, 6:13 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 613 PM EDT FRI JUN 13 2008 OHZ066-132245- PERRY OH- 613 PM EDT FRI JUN 13 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 613 PM EDT...A STRONG THUNDERSTORM WAS 24 MILES WEST OF JUNCTION CITY...OR ABOUT 10 MILES SOUTHWEST OF LANCASTER...MOVING NORTHEAST AT 42 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... THORNVILLE...SOMERSET...SHAWNEE...RENDVILLE...PERRY STATE FOREST AND NEW STRAITSVILLE. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Jun 13, 6:59 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 659 PM EDT FRI JUN 13 2008 OHZ066-132345- PERRY OH- 659 PM EDT FRI JUN 13 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 659 PM EDT...A STRONG THUNDERSTORM WAS 13 MILES WEST OF NEW STRAITSVILLE...OR ABOUT OVER LOGAN...MOVING NORTHEAST AT 37 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... THORNVILLE...SOMERSET...SHAWNEE...RENDVILLE...PERRY STATE FOREST AND NEW LEXINGTON. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Jun 13, 7:07 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 707 PM EDT FRI JUN 13 2008 OHZ085-WVZ007>009-014-017-019-132330- MEIGS OH-PUTNAM WV-MASON WV-JACKSON WV-WIRT WV-WOOD WV-RITCHIE WV- 707 PM EDT FRI JUN 13 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 707 PM EDT...A LINE OF STRONG THUNDERSTORMS HAVE DEVELOPED FROM MASON COUNTY...NORTH TO WIRT COUNTIES. THE STRONGER STORM WAS JUST WEST OF ELIZABETH...MOVING NORTH AT 14 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... PETROLEUM...NUTTER FARM...MACFARLAN...WAVERLY...DAVISVILLE AND WALKER. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 13, 7:52 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 752 PM EDT FRI JUN 13 2008 OHZ076-085-WVZ008>010-017-019-140045- WASHINGTON OH-MEIGS OH-JACKSON WV-WIRT WV-WOOD WV-PLEASANTS WV-RITCHIE WV- 752 PM EDT FRI JUN 13 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 752 PM EDT...A LINE OF STRONG THUNDERSTORMS CONTINUES TO DEVELOP FROM JACKSON AND WIRT COUNTIES IN WEST VIRGINIA. THESE STORMS ARE MOVING NORTHEAST AT 14 MPH...AND WILL AFFECT PEASANT...WOOD AND RITCHIE COUNTIES THROUGH AT LEAST 845 PM. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... PETROLEUM...GREENCASTLE...RAVENSWOOD...SCHULTZ...NUTTER FARM...HIGHLAND...PIKE...MOUNTAIN AND MACFARLAN. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF NEAR 2 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. IN ADDITION...EXPECT FREQUENT LIGHTNING IN THE PATH OF THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 13, 8:50 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 850 PM EDT FRI JUN 13 2008 OHZ075-076-085-WVZ009-140145- ATHENS OH-WASHINGTON OH-MEIGS OH-WOOD WV- 850 PM EDT FRI JUN 13 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 850 PM EDT...ANOTHER LINE OF STRONG THUNDERSTORMS HAS DEVELOPED FROM NORTHEAST MEIGS...EXTENDING NORTHEAST ACROSS SOUTHEAST ATHENS...AND WASHINGTON COUNTIES IN OHIO...CONTINUING NORTHEAST ACROSS WOOD COUNTY IN WEST VIRGINIA. INDIVIDUAL STORMS ARE MOVING NORTHEAST AT 18 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... TUPPERS PLAINS...LITTLE HOCKING...FLEMING...DARWIN...MARIETTA AND MACKSBURG. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF NEAR 1.5 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 13, 9:35 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 935 PM EDT FRI JUN 13 2008 WVZ013-015-026-140230- KANAWHA WV-LINCOLN WV-BOONE WV- 935 PM EDT FRI JUN 13 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 935 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OVER WOODVILLE...OR ABOUT 33 MILES SOUTHEAST OF PROCTORVILLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SOD... JULIAN...ALUM CREEK...CHARLESTON...PINCH...ST ALBANS...CROSS LANES...AND SISSONVILLE. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1.0 INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. EXPECT FREQUENT LIGHTNING IN THE PATH OF THESE STORMS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. ROCHE
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:38 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.